Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff!!!!!
Shirts, Hats, Baby Wear
Discussion:
Legs hurt so bad at night I can't stand it
Watch this 
View More Posts Ignore
Does anyone have any suggestions on what I can do to alleviate the pain in my legs at night. It keeps me awake to where I have to get up and take a bath, that only temporarily helps. Please give me some help so I can sleep. The pain in both legs is awful.
Posted on 12/12/09, 11:32 am
14 Replies | Most Recent Add Your Reply
Reminder: This is a support group for Cirrhosis. We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Comment:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 12/12/09  1:46pm
" pain like in cramps? "
View More Posts Ignore
Reply #2 - 12/12/09  3:03pm
" They just ache all the time. I get cramps in my lower abdomen, but my legs are more of a constant ache and pain "
View More Posts Ignore
Reply #3 - 12/12/09  4:21pm
" If it were cramps, I would recommend to make sure you keep hydrated and check your potassium intake. Other kinds of pain in the leg, I really do not know what to say. "
View More Posts Ignore
Reply #4 - 12/13/09  12:31am
" I get those pains too and it's really quite bothersome. Sometimes I have to get up and stretch. The only thing I've found that works even a little is sleeping with my legs elevated, flat on my back, but then a cat always jumps on my stomach and that causes a whole new flood of pain....win some lose some, eh? :) Hope this helps a little. "
View More Posts Ignore
Reply #5 - 12/13/09  1:11pm
" i am sorry for you pain. I would strongly suggest having your heart checked out. MY husband had severe pain in one leg for a lengthy spell and ended up having a quad bi pass, the pain went away.

I have pain , but more like needles in my legs and they get jumpy , turned out to be restless leg syndrome and a little pill has taken that away.

I am not sure as to what degree of pain you are expressing but , those are two suggestions, and I would strongly recommend the first. Good luck to you, "
View More Posts Ignore
Reply #6 - 12/13/09  1:23pm
" Have you asked your doctor about this? Some people who suffer with cirrhosis have a terrible time sleeping and your condition isn't helping matters. When you ask your doctor,don't let them tell you,"it just goes with cirrhosis",make them diagonosis it and make them give you something to help you. Sleepless nights must be terrible to deal with.Hope you can find some relief soon. Try reply #4. At least it is a start. "
View More Posts Ignore
Reply #7 - 12/14/09  10:54pm
" Hi, Mitch. I've been lurking on this site for months since my husband of 25 years was diagnosed this summer with ESLD from HepC. Finally, something I can share, but before I start, I just gotta say I appreciate all of the information I've read here and especially love Craig's intelligence and humor.
Now for our experience. Hubby used to take OTC product from Hylands for leg cramps with quinine way before the cirrhosis. Since then, the cramps have worsened in his legs. His hep/gastro doc has prescribed Qualaquin, with his comment being not to be used every day. (Plus the insurance won't cover it, so it's too expensive to do that anyway!)
In the past, if he felt slight cramps coming on, sometimes a glass of water and a banana for the potassium would do the trick. Anyway, check with your doctor for the best advice for you, and hang in there. "
View More Posts Ignore
Reply #8 - 12/15/09  6:34pm
" I seem to remember some prior posts about leg cramps and having a glass of tonic water (contains Quinine) with a banana. "
View More Posts Ignore
Reply #9 - 12/26/09  11:25am
" Chuck has been having terrible cramps in stomach and legs. Last week they gave him a rx for qualaqin 324mg. Don't know if I like it but after 2 nights it has helped. His MELD was only a 13 but potassium was high. "
View More Posts Ignore
Reply #10 - 12/27/09  2:54am
" Use to have them for a few years, have gained some control by changing diet & have slowed way down on the meds . Are your legs discolored purple or year round tan. It's a form of vasculitis caused by a protein that the liver produces. (cryoglobulinemia) typical in most HCV patients. "

First | Previous | Page: 1 2 | Next | Most Recent Add Your Reply
Advertisement


More From Around the Web